IPSIndian Journal of Pharmacology
Home  IPS  Feedback Subscribe Top cited articles Login 
Users Online : 289 
Small font sizeDefault font sizeIncrease font size
Navigate Here
 »   Next article
 »   Previous article
 »   Table of Contents

Resource Links
 »   Similar in PUBMED
 »  Search Pubmed for
 »  Search in Google Scholar for
 »Related articles
 »   Citation Manager
 »   Access Statistics
 »   Reader Comments
 »   Email Alert *
 »   Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed2380    
    Printed62    
    Emailed0    
    PDF Downloaded102    
    Comments [Add]    

Recommend this journal

 

 DRUG WATCH
Year : 2015  |  Volume : 47  |  Issue : 6  |  Page : 690-692

Dose-dependent valproate-induced alopecia in patients with mental disorders


1 Department of Pharmacy, Hospital Bando, Bando, Ibaraki, Japan
2 Department of Internal Medicine, Hospital Bando, Bando, Ibaraki, Japan
3 Department of Psychiatry, Hospital Bando, Bando, Ibaraki, Japan
4 Faculty of Pharmacy, Iwaki Meisei University, Iwaki, Japan
5 Department of Pharmacy, Hospital Bando, Bando, Ibaraki; Department of Medical Technology, Faculty of Health Sciences, Tsukuba International University, Tsuchiura, Japan

Correspondence Address:
Dr. Takashi Tomita
Department of Pharmacy, Hospital Bando, Bando, Ibaraki
Japan
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/0253-7613.169587

Rights and Permissions

Drug-induced hair loss may occur as a side effect in patients treated with valproate. However, few studies have reported a relationship between the blood levels of valproate and the occurrence of hair loss. We report three cases of alopecia that occurred in patients who received sodium valproate for mental disorders. In all three cases, alopecia appeared after long-term valproate exposure with a plasma concentration of 100 µg/ml approximately. However, the alopecia resolved in all cases after dose reduction or treatment discontinuation. Therefore, alopecia may develop in patients with chronic exposure to high plasma concentrations of valproate. Based on these findings, we believe that patients with high plasma concentrations of valproate should be closely monitored for the occurrence of side effects, particularly alopecia.






[FULL TEXT] [PDF]*


        
Print this article     Email this article

Site Map | Home | Contact Us | Feedback | Copyright and Disclaimer
Online since 20th July '04
Published by Wolters Kluwer - Medknow